Tennessee, 2021Damaging Winds in Tennessee, August 26, 2021
August 26, 2021 · NWS OHX · 2 events in 2 counties and zones
Scattered showers and thunderstorms developed in the afternoon hours on August 26th. A few damaging wind reports were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in the afternoon hours on August 26th. A few damaging wind reports were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 26, 12:57 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 26, 12:57 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
157 PM CDT Thu Aug 26 2021
.DISCUSSION...
Upper high that was firmly entrenched across the central plains
yesterday has weakened considerably. Meanwhile, upper high
development is now commencing off the southern Atlantic coast. A
ridge weakness is now more apparent across the mid state and we are
seeing some isol to sct convection across the Plateau area at this
time. Will need to include a pre evening period to address the
storms as they should not last very long beyond late this afternoon.
Quite warm again today with mid 90s for a good portion of the area.
Partly cloudy skies for this evening, then becoming mostly clear.
Some patchy fog will be possible late.
On Friday, that upper high off the Atlantic coast will strengthen
with ridging stretching westward toward the mid state by afternoon.
With just enough moisture attempting to undercut, will include just
20 pops for most areas. The ridging influence will strengthen even
more on Saturday with only 20 pops in the afternoon.
Near term temps look like highs in the lower 90s with lows in the
lower 70s. Heat index values look like they max out around 100 for
the next two afternoons.
In the ext fcst, we'll need to turn our eyes to the tropics. More
specifically, the Caribbean sea where a tropical disturbance has
been gaining strength just to the southwest of Jamaica. This feature
is expected to strengthen and reach depressions status and possibly
stronger as it moves northwest across western Cuba and then reaches
the Gulf of Mexico Friday night. GFS and Euro solutions are both in
agreement with strengthening as it moves northwest across the Gulf,
making landfall near the Louisiana coast sometime on Sunday. From
there, current data suggests the storm will reach into western TN
late Mon nt/Tuesday and then move across middle TN. Rainfall amounts
of up to several inches will be possible if this current track
holds. As you may know, there is a ton of uncertainty as to the
exact track, timing and strength of this upcoming tropical system.
At any rate, for the fcst, pops will max out on Tuesday and Tuesday
night and will be in the likely category. Otw, lower pops can be
expected on the Sun and Mon periphery. Pops will dwindle down to
just 20 percent by Thursday as ridging builds back in.
For the ext temps, highs Sunday and Monday will be near 90. Then
highs will cool down into the mid 80s as the added tropical
moisture arrives. Low temps looking steady state with lower 70s.
&&
.AVIATION...
18Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...Weak high pressure continues to influence the
weather across Middle Tennessee. The atmosphere remains humid and
somewhat unstable, and we are already seeing cells develop over
the Cumberland Plateau. The HRRR shows very little activity
developing west of the Plateau this afternoon, so we'll include
VCTS/CB's at CSV during the afternoon, dry at all remaining
terminals. Look for the usual radiation fog overnight to restrict
visibilities for a few hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 73 93 73 92 74 / 20 20 10 20 10
Clarksville 72 91 71 93 72 / 10 20 10 20 10
Crossville 67 87 68 87 66 / 30 20 10 20 10
Columbia 72 93 72 91 72 / 20 20 10 20 10
Lawrenceburg 71 92 71 91 71 / 20 10 10 20 10
Waverly 72 92 72 92 71 / 10 20 10 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........08
In the hours before
Special weather statement, Aug 26, 1:33 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
233 PM CDT Thu Aug 26 2021
TNZ078>080-262015-
Van Buren TN-Grundy TN-Warren TN-
233 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and north central Grundy Counties through 315 PM
CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of McMinnville, moving northeast at 8 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McMinnville, Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3574 8527 3572 8533 3572 8527 3562 8537
3553 8558 3553 8561 3547 8572 3564 8584
3580 8554 3579 8552 3582 8552 3581 8541
3580 8537 3580 8527 3578 8527 3578 8526
TIME...MOT...LOC 1932Z 239DEG 40KT 3561 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBThunderstorm Wind, Robertson
- When
- August 26, 5:13 PM CST
- Where
- Robertson County, 1.11 mi WSW of Baggettsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.474, -86.739
Trees and power lines were reported down on Herbert Shannon Road and Maxie Jones Road.
Thunderstorm Wind, Davidson
- When
- August 26, 6:10 PM CST
- Where
- Davidson County, 1.72 mi NE of Bordeaux
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.219, -86.830
A tree was blown down on Kings Lane in Bordeaux. Power lines were also reported blown down in North Nashville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 26 to 27, 2021$270,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, August 26, 2021$225,000 · 65 kt wind · 3 events
- Damaging Winds in Virginia, August 26, 2021$78,000 · 60 kt wind · 11 events
- Damaging Wind in Georgia, August 26, 2021$100,000 · 55 kt wind · 1 event
- Damaging Winds in South Dakota, August 26, 2021$75,000 · 63 kt wind · 5 events
- Damaging Winds and Lightning Strike in Missouri, August 26, 2021$50,000 · 61 kt wind · 5 events
- Flash Flooding and Flooding in Ohio, August 26, 2021$31,000 · 51 kt wind · 13 events
- Damaging Winds in District of Columbia, August 26, 2021$36,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 26, 202170 kt wind · 29 events
- Damaging Winds in Minnesota, August 26, 2021$33,000 · 52 kt wind · 2 events
- Damaging Winds in Illinois, August 26, 2021$27,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Iowa, August 26 to 27, 20211 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978804, 978805.